Alert archive / North Carolina / Flash Flood Warnings in 2012
Flash Flood Warning 12, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Mar 25, 2012, 9:56 AM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2012, 9:56 AM EDT (13:56 UTC)
- Expired
- Mar 25, 2012, 3:06 PM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rockingham County, NC, Stokes County, NC
The radar
The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 1.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
779 WGUS51 KRNK 251356 FFWRNK NCC157-169-252000- /O.NEW.KRNK.FF.W.0012.120325T1356Z-120325T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 956 AM EDT SUN MAR 25 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 400 PM EDT SUNDAY. * AT 954 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM SLOW MOVING SHOWERS AND THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VADE MECUM...SANDY RIDGE...PRESTONVILLE...FRANCISCO...DILLARD... DANBURY...COLLINSTOWN...AYERSVILLE...WENTWORTH...STONEVILLE... PRICE...LAWSONVILLE...EDEN...MAYODAN AND HARRISONS CROSSROADS. THIS INCLUDES THE EAST PROGRAM LITTLE YADKIN RIVER...BRUSHY FORK CREEK...NEATMAN CREEK...LICK CREEK...AND TROUBLESOME CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. && LAT...LON 3627 8044 3654 8042 3654 7969 3624 7966 $$ PH
2 follow-up statements
612 WGUS71 KRNK 251504 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1104 AM EDT SUN MAR 25 2012 NCC157-169-252000- /O.CON.KRNK.FF.W.0012.000000T0000Z-120325T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCKINGHAM NC-STOKES NC- 1104 AM EDT SUN MAR 25 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR ROCKINGHAM AND STOKES COUNTIES... AT 1050 AM EDT...TRAINED WEATHER SPOTTERS REPORTED LITTLE TROUBLESOME CREEK HAS COME OUT OF ITS BANKS BETWEEN HIGHWAY 158 AND HIGHWAY 65 IN ROCKINGHAM COUNTY. WHILE THE HEAVIEST RAIN HAD EXITED THIS AREA...RUNOFF FROM 1 TO 3 INCHES OF RAIN THAT HAS FALLEN OVER THE PAST 6 HOURS WILL LIKELY CAUSE ADDITIONAL FLOODING PROBLEMS IN THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DILLARD... WENTWORTH...VADE MECUM...SANDY RIDGE...PRESTONVILLE...FRANCISCO... DANBURY...COLLINSTOWN...AYERSVILLE...STONEVILLE...PRICE... LAWSONVILLE...EDEN...MAYODAN AND HARRISONS CROSSROADS. SOME CREEKS THAT ARE AT RISK OF FLOODING INCLUDE LICK CREEK...NEATMAN CREEK...VOSS CREEK...AND TOWN FORK CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. && LAT...LON 3627 8044 3654 8042 3654 7969 3624 7966 $$ PH
896 WGUS71 KRNK 251906 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 306 PM EDT SUN MAR 25 2012 NCC157-169-251916- /O.CAN.KRNK.FF.W.0012.000000T0000Z-120325T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCKINGHAM NC-STOKES NC- 306 PM EDT SUN MAR 25 2012 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ROCKINGHAM AND STOKES COUNTIES... THE THREAT FOR FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3627 8044 3654 8042 3654 7969 3624 7966 $$ PH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 9:50 AM EDT, 6 minutes earlier.
Area forecast discussion, Mar 25, 9:50 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 AM EDT SUN MAR 25 2012
.SYNOPSIS...
LOW PRESSURE WAS OVER EASTERN NORTH CAROLINA. THIS LOW WILL
CONTINUE TO MOVE SOUTHEAST TODAY. HIGH PRESSURE WILL BUILD OVER
THE REGION MONDAY AND TUESDAY. A COLD FRONT WILL CROSS THROUGH THE
AREA ON WEDNESDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 945 AM EDT SUNDAY...
WATER VAPOR SATELLITE IMAGERY SHOWS AN UPPER LEVEL LOW SPINNING
ACROSS SOUTH CENTRAL NC THIS MORNING. MODELS ARE IN GOOD AGREEMENT
TAKING THIS LOW SOUTHEAST TO EASTERN NC BY THIS EVENING. FLOODING
CONCERNS CONTINUE FROM THE NC FOOTHILLS AND PIEDMONT INTO THE
SOUTHSIDE OF VA WHERE BANDS OF SHOWER HAVE BEEN TRAINING ON THE
NORTH SIDE OF THE UPPER LOW IN AREA OF GOOD LOW LEVEL MOISTURE
CONVERGENCE. BASED ON CURRENT RADAR TRENDS...INCREASED POPS ACROSS
THE FLASH FLOOD WATCH PORTION OF THE FORECAST AREA.
A DEFORMATION ZONE FROM THE ALLEGHANY HIGHLANDS THROUGH SE WV AND
INTO FAR SW VIRGINIA WILL BRING PERSISTENT BANDING OF RAIN HERE AS
WELL...AND ALSO INCREASED POPS FOR THIS AREA.
AS FOR THE SEVERE WEATHER THREAT TODAY...EXTENSIVE CLOUD COVER HAS
KEPT INSTABILITY DOWN...BUT STEEP 700-500MB LAPSE RATES IN THE
SOUTHERN PORTION OF THE FORECAST AREA WILL CONTRIBUTE TO HAIL
PRODUCING STORMS IF ANY BREAKS IN THE CLOUDS OCCUR.
COOLER TEMPERATURES WITH THE UPPER LOW ALONG WITH THE CLOUDS AND
PRECIPITATION WILL HOLD BACK MAXIMUM TEMPERATURES. HAVE GONE
CLOSER TO COOLER MET GUIDANCE FOR AFTERNOON HIGHS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
AS OF 330 AM EDT SUNDAY...
HEADING INTO THIS EVENING...SHOWER AND THUNDERSTORM ACTIVITY WILL
DIMINISH SOMEWHAT QUICKLY AFTER SUNSET...AS DAYTIME HEATING ENDS AND
THE UPPER LEVEL LOW...WHICH HAS BEEN TRIGGERING THE SHOWER AND
THUNDERSTORM ACTIVITY THROUGH THE WEEKEND...CONTINUES TO MOVE
EAST...AWAY FROM OUR AREA. BY SUNRISE MONDAY MORNING...EXPECT THAT
THE ONLY SHOWER ACTIVITY LEFT IN THE AREA WILL BE FOUND IN SOUTHEAST
WEST VIRGINIA AND PORTIONS OF THE MOUNTAIN EMPIRE.
COME LATER MONDAY MORNING HOWEVER...EXPECT TO SEE A SIGNIFICANT
CHANGE IN OUR WEATHER PATTERN AS A SHARP POLAR COLD FRONT MAKES ITS
WAY THROUGH OUR AREA. WHILE THIS FRONT WILL PASS WITHOUT TRIGGERING
ADDITIONAL RAINFALL...THE MAIN CONCERN WILL BE COOLER AIR BUILDING
IN WITH IT FROM THE NORTH. MONDAY AFTERNOON TEMPERATURES WILL REMAIN
MILD...HOWEVER MONDAY NIGHT/EARLY TUESDAY MORNING TEMPERATURES WILL
BE THE COOLEST WE WILL HAVE SEEN IN ABOUT 2 OR 3 WEEKS. TEMPERATURES
NEAR FREEZING WILL BE POSSIBLE ACROSS SOUTHEAST WEST VIRGINIA...AS
WELL AS PARTS OF THE MOUNTAIN EMPIRE...THE NEW RIVER VALLEY AND THE
ALLEGHANY HIGHLANDS. IN ADDITION...WITH LIGHT WINDS...CLEAR SKIES
AND MOIST SOIL CONDITIONS...BELIEVE THAT PATCHY FROST WILL BE
POSSIBLE FOR AREAS WEST OF THE BLUE RIDGE...ESPECIALLY IN THE
VALLEYS. THOSE PEOPLE WITH VEGETATION SENSITIVE TO THE COLD OR TO
FROST SHOULD CLOSELY MONITOR THE FORECAST THROUGH MONDAY
EVENING...AND CONSIDER MEASURES TO COVER OR OTHERWISE
PROTECT THEIR PLANTS ON MONDAY NIGHT/EARLY TUESDAY MORNING.
ON TUESDAY AFTERNOON...THE DOME OF POLAR HIGH PRESSURE BEGINS TO
SLIDE EAST...ALLOWING WINDS ACROSS OUR AREA TO VEER FROM
NORTHEASTERLY IN THE MORNING...TO SOUTHEASTERLY DURING THE EVENING.
THE SOUTHEASTERLY WIND FLOW WILL ALLOW WARMER AIR TO MAKE ITS WAY
BACK INTO OUR AREA...AND WE CAN EXPECT A NOTICEABLE WARMUP IN TUESDAY
NIGHT/WEDNESDAY MORNING LOW TEMPERATURES...WITH LOWS MAINLY IN THE
40S AREA WIDE. BY WEDNESDAY AFTERNOON...WINDS WILL BECOME
SOUTHWESTERLY AHEAD OF ANOTHER APPROACHING COLD FRONT...AND WE CAN
EXPECT A RETURN OF AFTERNOON TEMPERATURES IN THE LOW TO MID 70S.
SHOWER AND SPOTTY THUNDERSTORM ACTIVITY WILL INCREASE DURING THE
AFTERNOON...AND WILL LINGER ACROSS THE AREA THROUGH LATE WEDNESDAY
NIGHT...WHEN THE COLD FRONT WILL BEGIN TO MAKE ITS WAY THROUGH THE
REGION.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 330 AM EDT SUNDAY...
HIGH PRESSURE WILL BUILD BACK INTO THE AREA BEHIND THE COLD FRONT ON
THURSDAY AND FRIDAY...BUT WITH NO REAL SURGE OF COOLER AIR TO GO
WITH IT. TEMPS SHOULD RECOVER BACK TO WELL ABOVE NORMAL FOR LATE
MARCH...WHICH SHOULD ABOUT GUARANTEE THAT SOME CLIMATE SITES END UP
WITH THE WARMEST MARCH ON RECORD.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
AS OF 745 AM EDT SUNDAY...
SHOWERS AND THUNDERSTORMS WERE BEGINNING TO FILL IN ACROSS THE
FORECAST AREA. CEILINGS WITH THE HEAVIER RAINFALL AND STRONGER
STORMS WILL BE IFR TO MVFR. AS THE UPPER LOW MOVES SOUTHEAST THE
MAJORITY OF THE RAIN WILL SHIFT SOUTHEAST. MODELS IMPROVE
CONDITIONS LATE TONIGHT. LOW CONFIDENCE WITH THE TIMING OF THE
CLEARING TONIGHT. HAIL IS AGAIN POSSIBLE WITH THE STRONGER STORMS
THIS AFTERNOON AND EVENING.
DRIER WEATHER AND VFR CONDITIONS ARE EXPECTED BEHIND THIS WEATHER
SYSTEM TONIGHT THROUGH TUESDAY. WEDNESDAY NIGHT A COLD FRONT
WILL CROSS THROUGH THE REGION BRINGING A CHANCE OF PRECIPITATION
AND THE POSSIBILITY FOR MVFR TO IFR CEILINGS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ015>017-032>035-
043>047-058-059.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ001>006-018>020.
WV...NONE.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/PH
SHORT TERM...NF
LONG TERM...NF/PC
AVIATION...AMS/KKHazardous weather outlook, Mar 25, 6:43 AM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 643 AM EDT SUN MAR 25 2012 NCZ003>006-019-020-VAZ032>035-043>047-058-059-261045- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 643 AM EDT SUN MAR 25 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE HEAVY RAIN AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ015>017-261045- ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD- 643 AM EDT SUN MAR 25 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE HEAVY RAIN AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PATCHY FROST IS POSSIBLE ON MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>014-018>020-022>024-WVZ042>045-261045- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 643 AM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE HEAVY RAIN AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PATCHY FROST IS POSSIBLE ON MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 25, 5:29 AM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
529 AM EDT SUN MAR 25 2012
NCZ020-251015-
YADKIN NC-
529 AM EDT SUN MAR 25 2012
...A STRONG THUNDERSTORM MAY AFFECT EASTERN YADKIN COUNTY BY
615 AM...
AT 519 AM EDT...A VERY STRONG THUNDERSTORM WAS LOCATED 5 MILES
NORTHEAST OF MOCKSVILLE IN DAVIE COUNTY...AND WAS MOVING NORTH AT 15
MPH.
THIS TRACK OF THIS STORM WILL TAKE IT VERY NEAR TO THE EASTERN END
OF YADKIN COUNTY...AND MAY ENTER THE EASTERN END OF THE COUNTY
SHORTLY AFTER 6 AM. THIS STORM HAS HAD A HISTORY OF PRODUCING LARGE
HAIL SINCE 4 AM. IF THIS STORM CONTINUES ON ITS PRESENT TRACK...AT
ITS PRESENT INTENSITY...A SEVERE THUNDERSTORM WARNING WILL BE
REQUIRED FOR THE EASTERN PART OF YADKIN COUNTY.
THIS STORM WILL BE NEAR HUNTSVILLE AROUND 600 AM...ENON AROUND 620 AM
AND EAST BEND AROUND 630 AM.
LAT...LON 3628 8056 3629 8054 3626 8053 3626 8047
3623 8043 3616 8043 3613 8044 3611 8046
3610 8050 3604 8050 3604 8059
16Local storm report, Mar 25, 7:05 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 AM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 2 NE MARTINSVILLE CITY 36.70N 79.85W
03/24/2012 M2.50 INCH CITY OF MARTINSVIL VA TRAINED SPOTTER
0315 PM HAIL 4 SSE SPARTA 36.45N 81.10W
03/23/2012 E0.88 INCH ALLEGHANY NC PUBLIC
PEA SIZE TO NICKLE SIZE HAIL FELL FOR ABOUT 15
MINUTES...COVERING THE GROUND.
&&
16Special weather statement, Mar 25, 8:30 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 830 AM EDT SUN MAR 25 2012 NCZ004-005-251430- ROCKINGHAM NC-STOKES NC- 830 AM EDT SUN MAR 25 2012 ...THUNDERSTORMS PRODUCING HEAVY RAINS WILL AFFECT ROCKINGHAM AND STOKES COUNTIES... AT 824 AM EDT...AN AREA OF SLOW MOVING SHOWERS AND THUNDERSTORMS WERE MOVING NORTHWEST AT 10 MPH ACROSS ROCKINGHAM AND STOKES COUNTIES. ONE TO ONE AND ONE HALF INCHES OF RAIN HAS FALLEN FROM THESE STORMS...WITH AN ADDITIONAL ONE INCH OF RAIN EXPECTED THROUGH 9:30 AM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3626 8041 3652 8043 3654 7952 3624 7953 PH
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:43 PM EDT | Areal Flood Advisory | RNK | Surry | 3 hr |
| Mar 24, 10:03 PM EDT | Areal Flood Advisory | RNK | Surry | 103 min |
| Mar 25, 5:29 AM EDT | Special Weather Statement | RNK | Yadkin | 46 min |
| Mar 25, 6:50 AM EDT | Flash Flood Watch | RNK | Alleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more | 14 hr |
| Mar 25, 8:30 AM EDT | Special Weather Statement | RNK | Rockingham, Stokes | 2 hr |
| Mar 25, 11:09 AM EDT | Special Weather Statement | RNK | Surry, Yadkin | 111 min |
| Mar 25, 12:26 PM EDT | Special Weather Statement | RNK | Alleghany, Wilkes | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.